MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC POSITIONING DEVICE FOR GUIDING BLOCK; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC POSITIONING DEVICE FOR GUIDING BLOCK; GUIDE
Model Number 03.108.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.A review of the device history record: device history lot part 03.108.006, lot: 2670870, manufacturing site: (b)(4).Release to warehouse date: 08.Dec.2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary background: it was reported that on an unknown date, during routine incoming inspection, it was observed that the positioning device for guiding block was broken.There was no patient involvement.This complaint involves one (1) device.Investigation flow: damage & device interaction/functional.Visual inspection: the positioning device for guiding block was received at the us cq.There were surface scratches on the positioning plate and on the bottom of the slider 1 subcomponents.The device was fully assembled, but its positioning plate subcomponent was locked in the 120 degree position.This had resulted in the slider 2 subcomponent having been slightly bent off of the assembly.It is unclear if this was a plastic or elastic deformation, but a fold could be observed indicating plastic deformation.The cap screw subcomponent had been found in a screwed in position, resulting in the locking of the positioning plate.The hexdrive recess of the cap screw subcomponent had been greatly stripped.No other issues could be identified with the returned portions of the device.Functional test: a functional test was performed on the position device for guide block.The positioning plate subcomponent could not be adjusted up or down from the 120 degree position.The root of this issue was traced to the cap screw, which is intended to act as a lock for the device.The cap screw had been engaged, and due to damage to its drive recess, could not be disengaged, leaving the device seized in a 120 degree position.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: manufacturing record evaluation: the received device (part # 03.108.006 ,lot # 2670870) was manufactured at the (b)(4) site on 08 december 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the positioning device for guide block.The drive recess of the cap screw subcomponent had been stripped.The cap screw was screwed in, locking the positioning plate subcomponent in a position that had bent the slider 2 subcomponent.With the cap screw¿s drive recess stripped, the device was jammed in a 120 degree position.The device had a few scratches on its surface.The device is not broken, but it is damaged in such a way that it can no longer function.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but the device possibly encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection, it was discovered that the positioning device for guiding block was broken.There was no patient involvement.  this complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: b5 updated event description provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During routine incoming inspection of a loaner set, it was observed that 03.108.006, positioning device, lot number 2670870 was broken.There was no known patient or hospital involvement.

Brand Name
POSITIONING DEVICE FOR GUIDING BLOCK
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8843054
Report Number2939274-2019-59451
Device Sequence Number241210
Product Code FZX
UDI-Device Identifier10886982071569
UDI-Public(01)10886982071569
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.108.006
Device Catalogue Number03.108.006
Device Lot Number2670870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date07/30/2019
Patient Sequence Number1